Propofol infusion syndrome & COVID-19 in a victim of multiple gunshot wounds: Diagnostic and therapeutic dilemmas.
Аннотация
BACKGROUND
COVID-19 has become a global pandemic. It has affected patients the world over, and when minimally symptomatic, it can be an incidental finding in trauma patients. It may also make the diagnosis of other rare conditions more difficult due to clinical finding superimposition.
CASE PRESENTATION: A 23-year-old male was transferred to our Trauma Center in hemorrhagic shock after sustaining multiple gunshot wounds in the upper back. Imaging showed a retained projectile in the right pharyngeal area, a right upper lobe contusion, and a right hemopneumothorax; with additional infiltrates on both lungs suggestive of atelectasis. After intubation, a propofol infusion was started for sedation. Shortly thereafter worsening acidosis, refractory hypoxia, and hypotension with additional laboratory anomalies ensued, as the PCR screening for SARS-CoV-2 returned positive. The clinical findings suggested COVID-19 pneumonia with possible superimposed Propofol Infusion Syndrome. The drug was stopped, and the symptoms improved.
CONCLUSION
A high index of suspicion is necessary to manage unusual pathologies and difficult differential diagnoses, and this is especially true during the ongoing pandemic.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.